Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 27, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 7, 2009, 3:53 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 7, 2009, 10:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2009, 3:53 AM MST (10:53 UTC)
- In effect from
- Dec 7, 2009, 10:00 AM MST
- Expired
- Dec 8, 2009, 2:27 AM MST
- In force
- 16 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 071053 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 353 AM MST MON DEC 7 2009 AZZ005-080600- /O.NEW.KFGZ.WI.Y.0027.091207T1700Z-091208T1900Z/ MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...PAGE...LEES FERRY 353 AM MST MON DEC 7 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO NOON MST TUESDAY. IN ADVANCE OF A WINTER STORM STRONG WINDS WILL DEVELOP TODAY. BY LATE THIS MORNING AND CONTINUING INTO TUESDAY EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-080600- /O.NEW.KFGZ.WI.Y.0027.091207T1700Z-091208T1900Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 353 AM MST MON DEC 7 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO NOON MST TUESDAY. IN ADVANCE OF A WINTER STORM STRONG WINDS WILL DEVELOP TODAY. BY LATE THIS MORNING AND CONTINUING INTO TUESDAY EXPECT SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
000 WWUS75 KFGZ 071742 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1042 AM MST MON DEC 7 2009 ...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TODAY... IN ADVANCE OF A WINTER STORM STRONG WINDS WILL DEVELOP TODAY. BY LATE THIS MORNING AND CONTINUING INTO TUESDAY EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. WIND GUSTS REPORTED AS OF 10 AM MST INCLUDE... HOUSE ROCK .......... 48 MPH. TWO GUNS ............ 43 MPH. WINSLOW ............. 38 MPH. SAINT JOHNS ......... 37 MPH. TUBA CITY ........... 35 MPH. AZZ005-080200- /O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/ MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...PAGE...LEES FERRY 1042 AM MST MON DEC 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. IN ADVANCE OF A WINTER STORM STRONG WINDS WILL DEVELOP TODAY. BY LATE THIS MORNING AND CONTINUING INTO TUESDAY EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-080200- /O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 1042 AM MST MON DEC 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. IN ADVANCE OF A WINTER STORM STRONG WINDS WILL DEVELOP TODAY. BY LATE THIS MORNING AND CONTINUING INTO TUESDAY EXPECT SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 080234 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 734 PM MST MON DEC 7 2009 ...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA THROUGH TUESDAY MORNING... AZZ005-081045- /O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/ MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...PAGE...LEES FERRY 734 PM MST MON DEC 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. SOUTHWEST WINDS WILL INCREASE AFTER 900 PM MST AND PEAK THROUGH 200 TO 400 AM MST. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-081045- /O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 734 PM MST MON DEC 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. SOUTHWEST WINDS WILL INCREASE AFTER 1000 PM MST AND PEAK THROUGH 200 TO 400 AM MST. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 55 MPH CAN BE EXPECTED THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 080614 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1114 PM MST MON DEC 7 2009 AZZ005-080715- /O.CAN.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/ MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...PAGE...LEES FERRY 1114 PM MST MON DEC 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE NO LONGER EXPECTED OVERNIGHT. $$ AZZ037-081000- /O.NEW.KFGZ.HW.W.0009.091208T0614Z-091208T1000Z/ YAVAPAI COUNTY VALLEYS AND BASINS- INCLUDING THE CITIES OF...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD 1114 PM MST MON DEC 7 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST TUESDAY. DAMAGING SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO 75 MPH WILL CONTINUE THROUGH AROUND 300 AM MST. WINDS SHOULD DECREASE TO 20 TO 30 MPH AFTER 300 AM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-081415- /O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 1114 PM MST MON DEC 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. SOUTHWEST WINDS WILL INCREASE AND PEAK THROUGH 200 TO 400 AM MST. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 55 MPH CAN BE EXPECTED THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 080927 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 227 AM MST TUE DEC 8 2009 AZZ012>014-081200- /O.UPG.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/ /O.EXB.KFGZ.HW.W.0009.000000T0000Z-091208T1200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 227 AM MST TUE DEC 8 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. DAMAGING SOUTHWEST WINDS CAN BE EXPECTED THROUGH 500 AM MST WITH SUSTAINED WINDS OF 30 TO 45 MPH AND GUSTS UP TO 70 MPH. WINDS WILL BEGIN TO DECREASE AFTER 500 AM MST...AND BECOME 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ037-081030- /O.CON.KFGZ.HW.W.0009.000000T0000Z-091208T1000Z/ YAVAPAI COUNTY VALLEYS AND BASINS- INCLUDING THE CITIES OF...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD 227 AM MST TUE DEC 8 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST EARLY THIS MORNING. DAMAGING SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO 75 MPH WILL CONTINUE THROUGH AROUND 300 AM MST. WINDS SHOULD DECREASE TO 20 TO 30 MPH AFTER 300 AM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 6, 9:25 PM MST, 6 hours 28 minutes earlier.
Area forecast discussion, Dec 6, 9:25 PM MST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 PM MST SUN DEC 6 2009 .SYNOPSIS...A MAJOR WINTER STORM WILL AFFECT NORTHERN ARIZONA MONDAY INTO TUESDAY MORNING. SNOW LEVELS WILL RANGE FROM 5000 TO 6000 FEET...WITH HEAVY SNOW ACCUMULATIONS ABOVE 6000 FEET...ESPECIALLY ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS. AT LOWER ELEVATIONS SOUTH OF THE RIM...EXPECT PERIODS OF MODERATE TO HEAVY RAIN. WEATHER CONDITIONS SHOULD IMPROVE FROM NORTHWEST TO SOUTHEAST TUESDAY AFTERNOON...WITH FAIR WEATHER THROUGH WEDNESDAY EVENING. UNSETTLED WEATHER SHOULD RETURN THURSDAY THROUGH SATURDAY. && .DISCUSSION...LIGHT UPSLOPE PRECIP HAS BEGUN (STARTING FROM THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING). 88D PICKING UP SOME LIGHT RETURNS CONFINED VERY CLOSE TO THE UPSLOPE AREAS OVER THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. ONE REPORT OF AN INCH OF SNOW THIS AFTERNOON CAME IN FROM MCNARY. STORM IS STILL ON TRACK...SO NO SIGNIFICANT UPDATES TO THE FORECAST EXPECTED. THE MOST INTENSE PERIOD OF HEAVY PRECIP. AND STRONGEST WINDS LOOK TO BEGIN AROUND 3 TO 5 PM MONDAY AND CONTINUE THROUGH 4 TO 8 AM TUESDAY AND THEN DECREASING FAIRLY RAPIDLY FROM THE NORTHWEST TO THE SOUTHEAST. THE MOST CRITICAL WEATHER WILL BE OVERNIGHT MONDAY ABOVE 5500 FEET WHERE 12 TO 25 INCHES OF SNOW IS EXPECTED WITH VERY WINDY CONDITIONS... ZERO VISIBILITY DUE TO THE HEAVY SNOW...AND BLOWING AND DRIFTING SNOW...ESPECIALLY FOR THE MOGOLLON RIM...INCLUDING CITIES LIKE WILLIAM...FLAGSTAFF...DOWN THROUGH MUNDS PARK...MORMON LAKE...HAPPY JACK...EAST OVER TO FOREST LAKES. SHORT TERM CONCERNS...LOCALIZED STRONG WINDS ARE BEING REPORTED AND ARE BEING OBSERVED IN DONEY PARK. CURRENT WIND READINGS ARE INDICATING GUST FROM 50 TO 60 MPH. EXPECTING WINDS TO COME DOWN A LITTLE TOWARD SUNRISE...HOWEVER EXPECTING WINDS TO PEAK AGAIN LATER IN THE DAY ON MONDAY AND BECOME WIDE SPREAD. A SHORT TERM FORECAST HAS BEEN ISSUED TO COVER THIS WIND EVENT...PRODUCT CAN BE FOUND USING THE PRODUCT ID. PHXNOWFGZ UNDER THE TEXT PRODUCTS SECTION OF OUR WEB PAGE ON THE LEFT HAND SIDE...OR CLICKING ON THE MAP FOR THE DONEY PARK AREA. && .PREVIOUS DISCUSSION /340 PM MST/...MODELS CONTINUE TO SHOW THAT A VERY STRONG (SUPER SIZE) WINTER STORM WILL IMPACT NORTHERN ARIZONA MONDAY THROUGH MID DAY TUESDAY. FEW CHANGES WERE MADE TO THE GRID PACKAGE THROUGH NOON TUESDAY. WE HAVE UPGRADED THE WINTER STORM (WS) WATCH TO A BLIZZARD WARNING FOR THE WESTERN AND EASTERN MOGOLLON RIM FOR MONDAY INTO TUESDAY. MODELS MOVE A RAPIDLY DEEPENING SURFACE LOW INTO THE NORTHLAND MONDAY EVENING AND GENERATE LOW LEVEL SW WINDS INCREASING TO THE 35 TO 50 KT RANGE BY EARLY MONDAY EVENING ACROSS THE WESTERN AND EASTERN MOGOLLON RIM. IT IS TO MUCH SFC WIND FOR TO LONG TO COVER WITH A WINTER STORM WARNING. UPGRADED THE WS WATCH TO WARNING FOR MUCH OF NRN AZ ABOVE 5000 FEET. WE WILL KEEP THE PAGE ZONE AND LCR ZONES IN A WATCH AT THIS TIME AS GRIDDED SNOW LEVELS AND SFC TEMPS ARE NOT QUITE IN SYNC TO GENERATE ACCUMULATING WARNING CRITERIA SNOW AMOUNTS AT THIS TIME. THIS SYSTEM IS STILL DEVELOPING...ALL ARE ENCOURAGE TO MONITOR FORTHCOMING FORECASTS. CHECK THE PHXWSWFGZ FOR DETAILS. THE DISCUSSION WRITTEN BY MR. PETRO EARLY SUNDAY MORNING COVERS THE DETAILS OF THE WINTER STORM WELL AND IS BELOW. MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THE TROUGH THAT IS CURRENTLY CENTERED FROM OREGON TO IDAHO MOVING SOUTH AND EAST THROUGH EARLY TUESDAY WHILE TEAMING UP WITH PACIFIC MOISTURE IN THE SUBTROPICAL JET. STILL LOOKS LIKE PRECIP WILL BEGIN LATE SUNDAY NIGHT AND INCREASE DURING THE DAY MONDAY WITH THE MOST INTENSE PERIOD OF PRECIP OCCURRING A FEW HOURS AROUND 06Z TUESDAY. NOTED THAT LOW LEVEL SOUTHWEST FLOW WILL INCREASE DURING THE DAY MONDAY WITH A 50+ KT LOW LEVEL JET TUESDAY EVENING. UPSLOPE FLOW COMBINED WITH ABUNDANT MOISTURE MOVING UP FROM THE SOUTHWEST WILL RESULT IN PERIODS OF RAIN AND SNOW DURING THE DAY AHEAD OF THE MAIN SYNOPTIC SCALE FORCING. THESE FEATURES WILL COMBINE WITH THE APPROACH AND PASSAGE OF THE TROUGH AXIS EARLY TUESDAY MORNING TO MAXIMIZE LIFT. FORECAST SOUNDINGS ALSO REVEAL LOW LEVEL WARMING AND MID LEVEL COOLING BETWEEN 18Z MON AND 06Z TUESDAY. ALL THESE FEATURES WILL COMBINE FOR SEVERAL HOURS OF INTENSE PRECIP BETWEEN 00Z-08Z TUESDAY. GIVEN THE DESTABILIZING PROFILE INDICATED IN THE SOUNDINGS...A BRIEF THUNDERSTORM CANT BE RULED OUT. AS FOR SNOW LEVELS...NOT MUCH CHANGE...STILL EXPECTING SNOW LEVELS WILL START OFF AT 5500-6500 FT...WHICH WILL LOWER A COUPLE HUNDRED FEET DURING THE INTENSE PRECIP AND FURTHER LOWER AFTER TROUGH PASSAGE. WITH ELEVATIONS ABOVE 6500 REMAINING ALL SNOW...1-2 FEET OF SNOWFALL STILL LOOKS ON TRACK. LIGHTER AMOUNTS EXPECTED BETWEEN 5000-6500 FEET. BELOW THE SNOW LEVEL AND MAINLY SOUTH AND SOUTHWEST OF THE MOGOLLON RIM...SEVERAL INCHES OF RAINFALL ARE EXPECTED. IF THUNDERSTORMS DO INDEED DEVELOP ACROSS OUR SOUTHERN MOST ZONES...WILL HAVE TO CLOSELY MONITOR FOR FLASH FLOOD POTENTIAL GIVEN THE HEAVY QPF AMOUNTS THAT ARE EXPECTED. FINALLY...GUIDANCE STILL INDICATES INCREASING SOUTHWEST WINDS DURING THE DAY MONDAY BECOMING SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 40-55 MPH BY LATE IN THE DAY. THIS WILL RESULT IN BLOWING AND DRIFTING SNOW AND VERY HAZARDOUS TRAVEL CONDITIONS. NOTED THAT MAV GUIDANCE SHOWS SEVERAL HOURS OF 35+ KT SUSTAINED WINDS MONDAY NIGHT ACROSS THE HIGHER TERRAIN. PETRO. FROM MID DAY TUESDAY THROUGH EARLY THURSDAY MORNING...CLEARING WEATHER SHOULD MOVE INTO THE NORTHLAND FROM NORTHWEST TO SOUTHEAST TUESDAY AFTERNOON. CROSS SECTION INDICATE WEST TO NORTHWEST FLOW ALOFT MAY KEEP SOME STRATUS ALONG THE UPSLOPE SIDES OF OUR HIGHER TERRAIN...BUT DRY WEATHER IS FORECAST. THURSDAY THROUGH SUNDAY...MOIST WESTERLY FLOW FROM OFF THE PACIFIC WILL PERSIST. MODELS BRING A WEAK LOW ACROSS THE NORTHLAND IN THE THURSDAY NIGHT FRIDAY TIME FRAME. THUS ANOTHER CHANCE OF PRECIPITATION IS OUR FORECAST. && .AVIATION...FOR THE 06Z PACKAGE...A STRONG WINTER STORM WILL MOVE INTO NORTHERN ARIZONA OVER THE NEXT 24 HOURS. TONIGHT THROUGH MONDAY MORNING...EXPECT MVFR/LOCAL IFR CIGS OVER HIGHER TERRAIN AND LOCAL MVFR OVER LOWER ELEVATIONS. RAIN AND SNOW SHOWER ACTIVITY WILL INCREASE IN COVERAGE BY AROUND 12Z. CONDITIONS WILL STEADILY DETERIORATE FROM MID-MORNING MONDAY INTO MONDAY NIGHT. ABOVE 5000 FEET...EXPECT WIDESPREAD SNOW WITH IFR AND LOCAL MVFR CONDITIONS. THE LOWER ELEVATIONS WILL SEE MAINLY MVFR/LOCAL IFR CONDITIONS IN RAIN. STRONG SOUTHWEST WINDS ARE ALSO FORECAST...WITH SUSTAINED WINDS OF 20-30KT G30-40KT...INCREASING TO 25-35KT G35-45KT AFTER 00Z/TUE. THE WINDS WILL CREATE AREAS OF BLOWING SNOW WITH VISIBILITY NEAR ZERO AT TIMES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... ...BLIZZARD WARNING IN EFFECT FROM 8 AM MONDAY TO NOON MST TUESDAY AZZ015-016... ...WINTER STORM WARNING IN EFFECT FROM 8 AM MONDAY TO NOON MST TUESDAY FOR AREAS ABOVE 5000 AZZ004-006>011-018-038... ..WINTER STORM WARNING IN EFFECT FROM 5 PM MONDAY TO NOON MST TUESDAY AZZ017... ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR AREAS ABOVE 5000 FEET AZZ005-012>14... && PUBLIC..................TOM/DL/PETRO AVIATION/FIRE WEATHER...JJ VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Dec 6, 3:54 PM MST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 354 PM MST SUN DEC 6 2009 AZZ004>018-037>040-070930- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 354 PM MST SUN DEC 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MAJOR WINTER STORM WILL AFFECT NORTHERN AND CENTRAL ARIZONA MONDAY THROUGH EARLY TUESDAY. THE WINTER STORM WATCH HAS BEEN UPGRADED TO A BLIZZARD WARNING FOR THE WESTERN AND EASTERN MOGOLLON RIM. A WINTER STORM WARNING IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA ABOVE 5000 FEET. SEE THE PRODUCT (PHXWSWFGZ) FOR DETAILS. FAIR AND DRY WEATHER IS EXPECTED TUESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. ADDITIONAL WINTRY WEATHER IS POSSIBLE FROM THURSDAY MORNING THROUGH SATURDAY AS PACIFIC MOISTURE COMBINES WITH A SERIES OF WEATHER DISTURBANCES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. ADDITIONAL INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN FLAGSTAFF ON THE INTERNET AT WEATHER.GOV/FLAGSTAFF.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 5:29 AM MST | Winter Weather Advisory | FGZ | Apache, Coconino, Navajo | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.